Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Rodrigues type formula for orthogonal polynomials on the unit ball

Author: Yuan Xu
Journal: Proc. Amer. Math. Soc. 133 (2005), 1965-1976
MSC (2000): Primary 33C50, 42C10
Published electronically: February 24, 2005
MathSciNet review: 2137862
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a class of weight functions invariant under reflection groups on the unit ball, a family of orthogonal polynomials is defined via a Rodrigues type formula using the Dunkl operators. Their properties and their relation with several other bases are explored.

References [Enhancements On Off] (What's this?)

  • 1. P. Appell and J. K. de Fériet, Fonctions hypergéométriques et hypersphériques, Polynômes d'Hermite, Gauthier-Villars, Paris, 1926.
  • 2. C. Dunkl, Differential-difference operators associated to reflection groups, Trans. Amer. Math. Soc. 311 (1989), 167-183. MR 0951883 (90k:33027)
  • 3. C. Dunkl, Integral kernels with reflection group invariance, Canad. J. Math. 43 (1991), 1213-1227. MR 1145585 (93g:33012)
  • 4. C. F. Dunkl and Yuan Xu, Orthogonal polynomials of several variables, Cambridge Univ. Press, 2001. MR 1827871 (2002m:33001)
  • 5. A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher transcendental functions, McGraw-Hill, Vol 2, New York, 1953. MR 0058756 (15:419i)
  • 6. T. Koornwinder, Jacobi polynomials, III. An analytic proof of the addition formula, SIAM J. Math. Anal., 6 (1975), pp. 533-543. MR 0447659 (56:5969)
  • 7. L. Lapointe and L. Vinet, Rodrigues formulas for the Macdonald polynomials, Adv. Math. 130 (1997), 261-279. MR 1472319 (99e:05128)
  • 8. A. Nishino, H. Ujino and M. Wadati, Rodrigues formula for the nonsymmetric multivariable Laguerre polynomial, J. Phys. Soc. Japan 68 (1999),797-802. MR 1697908 (2000c:33014)
  • 9. G. Szego, Orthogonal polynomials, 4th ed., American Mathematical Society Colloquium Publication 23, American Mathematical Society, Providence, RI, 1975. MR 0372517 (51:8724)
  • 10. H. Ujino and M. Wadati, Rodrigues formula for the nonsymmetric multivariable Hermite polynomial, J. Phys. Soc. Japan 68 (1999), 391-395. MR 1682683 (2000g:33016)
  • 11. Yuan Xu, Integration of the intertwining operator for $h$-harmonic polynomials associated to reflection groups, Proc. Amer. Math. Soc. 125 (1997), 2963-2973. MR 1402890 (97m:33004)
  • 12. Yuan Xu, Orthogonal polynomials on the ball and on the simplex for weight functions with reflection symmetries, Constr. Approx., 17 (2001), 383-412. MR 1828918 (2002e:33018)
  • 13. Yuan Xu, Orthogonal polynomials and summability in Fourier orthogonal series on spheres and on balls, Math. Proc. Cambridge Phil. Soc. 31 (2001), 139-155. MR 1833079 (2002d:42031)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 33C50, 42C10

Retrieve articles in all journals with MSC (2000): 33C50, 42C10

Additional Information

Yuan Xu
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222

Keywords: Orthogonal polynomials on a unit ball, Rodrigues type formula, biorthogonal polynomials, reflection invariant weight function
Received by editor(s): February 13, 2003
Published electronically: February 24, 2005
Additional Notes: This work was partially supported by the National Science Foundation under Grant DMS-0201669
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society